Hail, Miller
- When
- August 8, 12:56 PM EST
- Where
- Miller County, Enterprise
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.117, -84.817
Penny size hail reported by the Miller County EMA.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 8, 12:50 PM EST, 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 150 PM EDT TUE AUG 8 2006 .SYNOPSIS...STILL EXPECTING GOOD COVERAGE OF SHOWERS & TSTMS THIS AFTERNOON ACROSS THE CWA...GIVEN ATMOSPHERIC CONDITIONS. THE TAE 12Z SOUNDING IS QUITE MOIST & UNSTABLE WITH A PRECIP WATER VALUE OF 2.20 INCHES...LI OF -7 & A CAPE OF 4185 J/KG. MODIFYING THE SOUNDING FOR EXPECTED HIGHS IN THE MID 90S THIS AFTERNOON...KEEPS THINGS QUITE UNSTABLE. IN THE VISUAL SATELLITE IMAGERY...GOOD CU FIELD SETTING UP...WITH A SEA BREEZE BEING PINED A BIT TO THE COAST...& NOT EXPECTED TO MOVE TOO FAR INLAND. CURRENT LIKELY POPS MAY BE ABOUT 10 PERCENT TOO HIGH...BUT WILL HOLD AT THIS TIME. THE UPPER RIDGE HAS SETTLED BACK TO THE MISS VALLEY...WITH A N-NE UPPER FLOW OVER THE CWA...WHICH WILL TAKE ANY STORMS TO THE S-SW. SEVERE THREAT REMAINS LOW WITH ONLY AN ISOLATED STORM POSSIBLE...WITH HEAVY RAIN...GUSTY WINDS & CONTINUOUS LIGHTNING AS THE MAIN THREATS. && .SHORT TERM...(TONIGHT THROUGH THURSDAY). ON WEDNESDAY...POP FORECAST WILL REMAIN HIGH WITH EXPECTED IN PLACE MOIST & UNSTABLE ATMOSPHERE...HEATING OF THE DAY...A WEAK SURFACE LOW PRESSURE TROUGH...& THE APPROACH OF THE UPPER LOW OVER THE SOUTHERN FL PENINSULA. CURRENT LIKELY POP LOOKS GOOD PER MAV GUIDANCE. MET GUIDANCE SIMILAR FOR N FL LOCATIONS...WHILE MUCH LOWER FOR SE AL...& IN BETWEEN FOR SW GA. INTO THURSDAY...THE UPPER RIDGE BUILDS BACK TO THE CENTRAL PLAINS...THE UPPER LOW OVER THE GULF OF MEX CONTINUES WEST...& A TROUGH SETTLES OVER THE NE U.S. SURFACE TROUGH HOLDS ON OVER THE SE U.S. & THE CWA. THIS WILL KEEP POP VALUES ABOVE NORMAL. TEMPS WILL COME DOWN A BIT AS THE UPPER RIDGE SETTLES MORE WEST...BRING VALUES BACK CLOSER TO THE LOWER 90S. .LONG TERM...(FRIDAY THROUGH TUESDAY). AS THE UPPER RIDGE DOES MOVE MORE WEST...AN UPPER NW FLOW SETS UP FOR THE SE U.S...WHICH THE GFS IS INDICATING ENERGY IN THE STREAM TO MAKE IT TO THE CWA...& CONSEQUENTLY KEEP POPS AROUND OR A BIT ABOVE NORMAL. SLIGHTLY HIGHER THAN CLIMO POPS CONTINUE FRIDAY THROUGH SUNDAY AS A TROUGH BUILDS IN OVER THE EAST COAST. THE TROUGH FINALLY SHIFTS EASTWARD SUNDAY NIGHT AND POPS DECREASE EARLY NEXT WEEK AS THE RIDGE AND SOME DRIER AIR PUSHES IN FROM THE NW. && .MARINE...WINDS & SEAS WILL BE A BIT ELEVATED WITH 1-2 FT NEAR SHORE...2-3 FT OFFSHORE. WINDS E-SE TODAY...WITH AN ONSHORE FLOW THIS AFTERNOON. WEDNESDAY WILL SEE A MORE S-SW FLOW 5-10 KNOTS. THURSDAY A W-SW FLOW IS EXPECTED. SPEEDS WILL GENERALLY BE 5-15 KNOTS. && .AVIATION...VFR CONDITIONS INTO THIS AFTERNOON. ISOLATED TO SCATTERED SHOWERS & TSTMS DEVELOPING. STEERING FLOW WILL TAKE STORMS FROM THE NE TO THE SW. USED TEMPO GROUPS WITH EXPECTED IFR WITH STRONGER TSTMS WITH GUSTY WINDS...VERY HEAVY RAIN REDUCING VSBYS TO 2-4 NM...& AT TIMES CONTINUOUS LIGHTNING. AFTER SUNSET...CONVECTION WILL GRADUALLY WEAKEN & DISSIPATE. THEN MAINLY VFR OVERNIGHT WITH LIGHT FOG. WINDS MAINLY NE-E 5-10 MPH...BECOMING LIGHT & VARIABLE OVERNIGHT. ONSHORE FLOW ALONG THE COAST THROUGH SUNSET WITH SEA BREEZE. && .FIRE WEATHER...RH VALUES REMAIN HIGH. NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 75 94 75 92 / 20 50 40 60 PANAMA CITY 78 91 78 90 / 20 50 40 60 DOTHAN 75 94 75 91 / 20 50 40 60 ALBANY 75 95 75 92 / 20 50 40 60 VALDOSTA 75 94 75 92 / 20 50 40 60 CROSS CITY 74 93 75 90 / 30 50 30 50 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && AVIATION/FIRE WEATHER...KGG PUBLIC/MARINE...MCT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 425 AM EDT TUE AUG 8 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-090830- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 325 AM CDT TUE AUG 8 2006 /425 AM EDT TUE AUG 8 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS MORNING OVER FLORIDA AND EARLY THIS AFTERNOON OVER GEORGIA AND ALABAMA AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE AREA AND ENHANCES ACTIVITY DEVELOPING WITH THE SEA BREEZE. MOST OF THESE STORMS SHOULD REMAIN BELOW SEVERE LIMITS...BUT A FEW MAY PRODUCE BRIEF GUSTY WINDS. TEMPERATURES WILL ONCE AGAIN BE WARM...WITH HIGHS IN THE MID 90S EXPECTED OVER MANY AREAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... AS HIGH PRESSURE CONTINUES TO MOVE WEST...AN UPPER LEVEL LOW WILL TRACK ACROSS THE FLORIDA PENINSULA AND INTO THE EASTERN GULF ON WEDNESDAY. THIS WILL ENHANCE THE SHOWER AND THUNDERSTORM ACTIVITY WEDNESDAY AND POSSIBLY THURSDAY. A SURFACE BOUNDARY WILL REMAIN NEAR THE AREA THROUGH THE END OF THE WEEK AND KEEP PRECIPITATION CHANCES RATHER HIGH THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...ALTHOUGH ALL INTERESTS SHOULD MONITOR UPDATES ON THE WEATHER SITUATION THIS AFTERNOON SHOULD SOME STORMS BECOME SEVERE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. MCNATT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 138 PM EDT TUE AUG 8 2006 GAZ143-081830- MILLER- 138 PM EDT TUE AUG 8 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR MILLER COUNTY IN SOUTHWESTERN GEORGIA... * UNTIL 230 PM EDT AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DONALSONVILLE...MOVING SOUTHWEST AT 5 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING OCCASIONAL CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 143 PM EDT TUE AUG 8 2006 FLZ012-081845- BAY- 1243 PM CDT TUE AUG 8 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY COUNTY IN THE PANHANDLE OF FLORIDA... * UNTIL 145 PM CDT AT 1237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CALLAWAY...MOVING SOUTHWEST AT 10 MPH. THIS STORM WILL BE NEAR... TYNDALL AFB BY 100 PM CDT. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Penny size hail reported by the Miller County EMA.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529461.